Alert archive / Louisiana / Small Craft Advisories in 2021
Small Craft Advisory 5, NWS New Orleans, LA
NWS New Orleans, LA issued this small craft advisory at Jan 27, 2021, 3:48 AM CST. It took effect at Jan 27, 2021, 12:00 PM CST. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- Jan 27, 2021, 3:48 AM CST (09:48 UTC)
- In effect from
- Jan 27, 2021, 12:00 PM CST
- Expired
- Jan 28, 2021, 3:42 PM CST
- In force
- 28 hr
- Issued by
- NWS New Orleans, LA
The text
As transmitted.
017 WHUS74 KLIX 270948 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 348 AM CST Wed Jan 27 2021 GMZ530-532-534-536-538-550-552-555-271800- /O.NEW.KLIX.MF.Y.0006.210127T0948Z-210127T1500Z/ /O.NEW.KLIX.SC.Y.0005.210127T1800Z-210128T1200Z/ Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- 348 AM CST Wed Jan 27 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM CST THURSDAY... * WHAT...For the Dense Fog Advisory, dense fog will reduce visibility to 1 NM or less. For the Small Craft Advisory, north winds 20 to 25 kt with gusts up to 30 kt and seas 5 to 9 ft expected. * WHERE...Portions of Gulf of Mexico. * WHEN...For the Dense Fog Advisory, until 9 AM CST this morning. For the Small Craft Advisory, from noon today to 6 AM CST Thursday. * IMPACTS...Conditions will be hazardous to small craft. Low visibility will make navigation difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. If you must navigate, proceed with caution. Use proper fog signals. Make sure all running lights are on. Remember to use your radar and compass. && $$ GMZ557-570-572-575-577-271800- /O.NEW.KLIX.SC.Y.0005.210127T1800Z-210128T1200Z/ Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 348 AM CST Wed Jan 27 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM CST THURSDAY... * WHAT...North winds 20 to 30 kt with gusts up to 35 kt and seas 7 to 12 ft expected. * WHERE...Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM, Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM, Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM, Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm and Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM. * WHEN...From noon today to 6 AM CST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
6 follow-up statements
733 WHUS74 KLIX 271553 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 953 AM CST Wed Jan 27 2021 GMZ536-538-550-552-555-557-280000- /O.NEW.KLIX.MF.Y.0007.210127T1553Z-210127T1800Z/ /O.CON.KLIX.SC.Y.0005.210127T1800Z-210128T1200Z/ Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- 953 AM CST Wed Jan 27 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL NOON CST TODAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... * WHAT...For the Dense Fog Advisory, dense fog will reduce visibility to 1 NM or less. For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 ft expected. * WHERE...Portions of Gulf of Mexico. * WHEN...For the Dense Fog Advisory, until noon CST today. For the Small Craft Advisory, until 6 AM CST Thursday. * IMPACTS...Conditions will be hazardous to small craft. Low visibility will make navigation difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. If you must navigate, proceed with caution. Use proper fog signals. Make sure all running lights are on. Remember to use your radar and compass. && $$ GMZ530-532-534-280000- /O.NEW.KLIX.MF.Y.0007.210127T1553Z-210127T1700Z/ /O.CON.KLIX.SC.Y.0005.210127T1800Z-210128T1200Z/ Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne- 953 AM CST Wed Jan 27 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 11 AM CST THIS MORNING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... * WHAT...For the Dense Fog Advisory, dense fog will reduce visibility to 1 NM or less. For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 30 kt and waves 3 to 5 ft expected. * WHERE...Lake Pontchartrain and Lake Maurepas, Mississippi Sound and Lake Borgne. * WHEN...For the Dense Fog Advisory, until 11 AM CST this morning. For the Small Craft Advisory, until 6 AM CST Thursday. * IMPACTS...Conditions will be hazardous to small craft. Low visibility will make navigation difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. If you must navigate, proceed with caution. Use proper fog signals. Make sure all running lights are on. Remember to use your radar and compass. && $$ GMZ570-572-575-577-280000- /O.CON.KLIX.SC.Y.0005.210127T1800Z-210128T1200Z/ Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 953 AM CST Wed Jan 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... * WHAT...North winds 20 to 30 kt with gusts up to 35 kt and seas 7 to 12 ft expected. * WHERE...Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM, Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM, Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM, Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm and Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM. * WHEN...From noon today to 6 AM CST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
752 WHUS74 KLIX 272138 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 338 PM CST Wed Jan 27 2021 GMZ550-552-555-557-570-572-575-577-280545- /O.EXT.KLIX.SC.Y.0005.000000T0000Z-210128T1800Z/ Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 338 PM CST Wed Jan 27 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON CST THURSDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 8 ft near shore and 7 to 10 feet offshore expected. * WHERE...Portions of Gulf of Mexico. * WHEN...Until noon CST Thursday. * IMPACTS...Conditions will be hazardous to small craft. Low visibility will make navigation difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ532-534-536-538-280545- /O.EXT.KLIX.SC.Y.0005.000000T0000Z-210128T1500Z/ Mississippi Sound-Lake Borgne-Chandeleur Sound-Breton Sound- 338 PM CST Wed Jan 27 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM CST THURSDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and waves 3 to 6 ft expected. * WHERE...Portions of Gulf of Mexico. * WHEN...Until 9 AM CST Thursday. * IMPACTS...Conditions will be hazardous to small craft. Low visibility will make navigation difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ530-280545- /O.CON.KLIX.SC.Y.0005.000000T0000Z-210128T1200Z/ Lake Pontchartrain and Lake Maurepas- 338 PM CST Wed Jan 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and waves 3 to 5 ft expected. * WHERE...Lake Pontchartrain and Lake Maurepas, Mississippi Sound and Lake Borgne. * WHEN...Until 6 AM CST Thursday. * IMPACTS...Conditions will be hazardous to small craft. Low visibility will make navigation difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
371 WHUS74 KLIX 280330 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 930 PM CST Wed Jan 27 2021 GMZ550-552-555-557-570-572-575-577-281200- /O.CON.KLIX.SC.Y.0005.000000T0000Z-210128T1800Z/ Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 930 PM CST Wed Jan 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST THURSDAY... * WHAT...North winds 20 to 25 kt with gusts up to 30 kt and seas 6 to 10 ft, mainly over the outer open waters. * WHERE...The open coastal waters of the Gulf of Mexico. * WHEN...Until noon CST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ532-534-536-538-281200- /O.CON.KLIX.SC.Y.0005.000000T0000Z-210128T1500Z/ Mississippi Sound-Lake Borgne-Chandeleur Sound-Breton Sound- 930 PM CST Wed Jan 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THURSDAY... * WHAT...North winds 20 to 25 kt. * WHERE...Lake Borgne, Breton, Chandeleur and Mississippi Sounds. * WHEN...Until 9 AM CST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ530-281200- /O.CON.KLIX.SC.Y.0005.000000T0000Z-210128T1200Z/ Lake Pontchartrain and Lake Maurepas- 930 PM CST Wed Jan 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... * WHAT...North winds 20 kt. * WHERE...Lake Pontchartrain and Lake Maurepas. * WHEN...Until 6 AM CST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
990 WHUS74 KLIX 280951 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 351 AM CST Thu Jan 28 2021 GMZ550-552-555-557-570-572-575-577-281800- /O.EXT.KLIX.SC.Y.0005.000000T0000Z-210129T0000Z/ Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 351 AM CST Thu Jan 28 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...North winds 20 to 25 kt with gusts up to 30 kt and seas 6 to 10 ft, mainly over the outer open waters. * WHERE...The open coastal waters of the Gulf of Mexico. * WHEN...Until 6 PM CST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ532-534-536-538-281800- /O.EXT.KLIX.SC.Y.0005.000000T0000Z-210128T1800Z/ Mississippi Sound-Lake Borgne-Chandeleur Sound-Breton Sound- 351 AM CST Thu Jan 28 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY... * WHAT...North winds 20 to 25 kt. * WHERE...Lake Borgne, Breton, Chandeleur and Mississippi Sounds. * WHEN...Until noon CST today. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ530-281200- /O.CON.KLIX.SC.Y.0005.000000T0000Z-210128T1200Z/ Lake Pontchartrain and Lake Maurepas- 351 AM CST Thu Jan 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... * WHAT...North winds 20 kt. * WHERE...Lake Pontchartrain and Lake Maurepas. * WHEN...Until 6 AM CST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
351 WHUS74 KLIX 281549 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 949 AM CST Thu Jan 28 2021 GMZ550-552-555-557-570-572-575-577-290000- /O.CON.KLIX.SC.Y.0005.000000T0000Z-210129T0000Z/ Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 949 AM CST Thu Jan 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...North winds 20 to 25 kt with gusts up to 30 kt and seas 4 to 8 ft. * WHERE...The open coastal waters of the Gulf of Mexico. * WHEN...Until 6 PM CST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ532-534-536-538-281800- /O.CON.KLIX.SC.Y.0005.000000T0000Z-210128T1800Z/ Mississippi Sound-Lake Borgne-Chandeleur Sound-Breton Sound- 949 AM CST Thu Jan 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...North winds near 20 kt. * WHERE...Lake Borgne, Breton, Chandeleur and Mississippi Sounds. * WHEN...Until noon CST today. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
365 WHUS74 KLIX 282142 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 342 PM CST Thu Jan 28 2021 GMZ550-552-555-557-570-572-575-577-282245- /O.CAN.KLIX.SC.Y.0005.000000T0000Z-210129T0000Z/ Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 342 PM CST Thu Jan 28 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have fallen mostly below 20 knots with seas below 7 feet. Small craft should continue to exercise caution tonight due to winds in the 15 to 20 knots range and seas of 4 to 6 feet. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this small craft advisory went out at Jan 27, 3:46 AM CST, 2 minutes earlier.
Area forecast discussion, Jan 27, 3:46 AM CST, 2 minutes before
AREA FORECAST DISCUSSION
National Weather Service New Orleans LA
346 AM CST Wed Jan 27 2021
.SHORT TERM (Today through Friday)...
The local area remains stuck in a transition zone between ridge to
the southeast and trough to the northwest. A frontal boundary
remains stalled across the CWA from Gonzales to Picayune. Radar
shows that this front has been and will continue to be the focus for
showers and isolated thunderstorms. The trough moving across the
Central Plains will sharpen surface the pressure field in east Texas
and send that cold front through the CWA later this morning. This
will finally clear out the fog and wet/rainy period of late. Before
that happens, high dewpoints in place combined with cooler surface
waters will continue to promote sea fog development which has spread
CWA-wide. Luckily, the water temp/dewpoint delta is only about 10
degrees. This seems to be limiting how dense the fog is but there
appears to be enough to justify a Dense Fog Advisory for portions of
the forecast area.
Strong surface high pressure will build in from north the rest of
this week as the center of the ridge tracks across the Great Lakes
and upper ridging aloft follows in it's wake. The resultant weather
will be sunny days and clear nights with a return to more normal
temps for this time of year after a brief cool down Thursday. No
rain during this period.
MEFFER
&&
.LONG TERM (Friday night and beyond)...
Shortwave ridging Friday gets flattened as the next system moving
out of the southern Rockies moves into the Ohio River Valley
Sunday. This will be followed by more ridging early next week. The
surface low associated with this system will move from the
Oklahoma Panhandle Saturday morning to southern Ohio by Sunday
evening. The cold front should move through the local area
Saturday night or Sunday morning, accompanied by scattered showers
and perhaps a thunderstorm or two. It should be noted that the
ECMWF solution is about 12 hours slower than the GFS. The previous
package favors a solution closer to the GFS, as does the blended
solution, so not a lot of change for now. Beyond Sunday morning,
dry through at least Tuesday.
As return flow kicks in on Friday night, overnight lows will be
significantly warmer Saturday morning than Friday morning. We may
need to bump lows up a little more for Saturday morning in later
packages. This may also be the case with highs on Saturday, but will
hold with the blends for now. Blends appear reasonable for
temperatures beyond that.
35
&&
.AVIATION...
Vis restrictions and cigs will be the issue for this morning. Not
all terminals will have TS but most should get -RA. All sites
will begin to clear of these IFR conditions starting mid morning
and all sites should be good by noon or shortly thereafter with
fropa. NW winds will be the only issue afterwards mainly on the
lee side of lakes.
&&
.MARINE...
Starting the period, sea fog development will impact the marine
zones as dewpoints are generally about 10 degrees above surface
water temps. Thus, have issued a dense fog advisory through mid
morning when front moves through. Speaking of that front, winds
will shift from southerly today to NW and rapidly rise to advisory
conditions of 20-25kt through Thursday morning. Will bring flags
up at this time but only bring through Thursday 12z since after
that, these areas will see breaking up of these flags and
conditions improving from NW to SE. Winds will gradually lower and
veer around to easterly by Friday with return flow setting up for
the weekend with winds rising to around 15-20kt ahead of the next
front that should move through possibly by Sunday with NW winds
once again with the possibility of flags.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 63 34 54 31 / 50 0 0 0
BTR 65 37 55 35 / 40 0 0 0
ASD 70 36 56 34 / 60 0 0 0
MSY 69 41 55 41 / 50 0 0 0
GPT 71 36 55 34 / 60 0 0 0
PQL 72 36 55 32 / 60 0 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Dense Fog Advisory until 9 AM CST this morning for LAZ040-049-
050-056>070-072.
GM...Dense Fog Advisory until 9 AM CST this morning for GMZ530-532-
534-536-538-550-552-555.
Small Craft Advisory from noon today to 6 AM CST Thursday for
GMZ530-532-534-536-538-550-552-555-557-570-572-575-577.
MS...Dense Fog Advisory until 9 AM CST this morning for MSZ080>082.
GM...Dense Fog Advisory until 9 AM CST this morning for GMZ532-534-
536-538-550-552-555.
Small Craft Advisory from noon today to 6 AM CST Thursday for
GMZ532-534-536-538-550-552-555-557-570-572-575-577.
&&The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 27, 3:40 AM CST | Dense Fog Advisory | LIX | Assumption, Saint Bernard, Saint James, Saint John the Baptist | 5 hr |
| Jan 27, 3:48 AM CST | Marine Dense Fog Advisory | LIX | 5 hr | |
| Jan 27, 9:53 AM CST | Marine Dense Fog Advisory | LIX | 2 hr | |
| Jan 27, 10:20 AM CST | Dense Fog Advisory | LIX | 100 min |
Nearby
Small Craft Advisories in Louisiana, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.